MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; INTRODUCER, CATHETER
Model Number VXSK0033
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271); Heart Block (4444)
Date of Event 04/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during procedure in the left atrial appendage (laa) to treat atrial fibrillation (afib), a versacross sheath and rf wire were selected for use.Post right groin venous access the sheath and the wire were advanced to the superior vena cava (svc).The physician approached the system to the septum, but it would go to the inferior vena cava (ivc).Several attempts were performed, and the patient experienced complete heart block.Medication, cardiopulmonary resuscitation (cpr) and heart pacing also helped the patient to become hemodynamically stable.Once the patient became stable a transesophageal echocardiogram (tee) revealed a large effusion and cardiac tamponade while the system was in the right atrium (ra).The procedure was cancelled and pericardiocentesis was performed; 300 ml of fluid were drained from the pericardium.The effusion became smaller and the patient was hemodynamically stable to go to intensive care unit (icu).It is expected that the patient will fully recover.
 
Additional Manufacturer Narrative
The device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.
 
Event or Problem Description
It was reported that during procedure in the left atrial appendage (laa) to treat atrial fibrillation (afib), a versacross sheath and rf wire were selected for use.Post right groin venous access the sheath and the wire were advanced to the superior vena cava (svc).The physician approached the system to the septum, but it would go to the inferior vena cava (ivc).Several attempts were performed, and the patient experienced complete heart block.Medication, cardiopulmonary resuscitation (cpr) and heart pacing also helped the patient to become hemodynamically stable.Once the patient became stable a transesophageal echocardiogram (tee) revealed a large effusion and cardiac tamponade while the system was in the right atrium (ra).The procedure was cancelled and pericardiocentesis was performed; 300 ml of fluid were drained from the pericardium.The effusion became smaller and the patient was hemodynamically stable to go to intensive care unit (icu).T it was further reported that the device used was the versacross access system.The patient anatomy was straight forward.Multiple attempts were made to go back up to the svc and back down to fossa.No difficulty with imaging/visualizing the wire.No tenting prior to rf application.It was never tented, it had difficulties dropping into the fossa, thus transseptal was not accomplished.It has never crossed or applied radio frequency.It is unknown where the pericardial effusion located.It is possible to estimate that the pericardial effusion occurred during the attempt to drop into the fossa.The versacross wire did not malfunction.The patient is fully recovered and went home 08-apr-2023.The versacross dilator and sheath were discarded.

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key16872642
Report Number2124215-2023-20482
Device Sequence Number17512357
Product Code DYB
UDI-Device Identifier00685447011842
UDI-Public00685447011842
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K183655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/10/2024
Device Model NumberVXSK0033
Device Lot NumberVXFJ310822
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2023
Supplement Date Received by Manufacturer05/15/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age71 YR
Patient SexFemale